Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 30, 2008, 2:35 AM MDT for 9 counties in Idaho. It took effect at Jul 30, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 2:35 AM MDT (08:35 UTC)
- In effect from
- Jul 30, 2008, 2:00 PM MDT
- Expired
- Jul 30, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5403 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 300835 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 235 AM MDT WED JUL 30 2008 IDZ410-302200- /O.UPG.KPIH.FW.A.0007.080730T2000Z-080731T0300Z/ /O.NEW.KPIH.FW.W.0006.080730T2000Z-080731T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 235 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONE 410 FOR STRONG GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A DRY COLD FRONT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY SURFACE COLD FRONT WILL PUSH INTO THE REGION PRODUCING WIND GUSTS OF 30 TO 35 MPH WITHIN THE UPPER SNAKE RIVER VALLEY THIS AFTERNOON. HENCE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 410 FOR THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 301919 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 119 PM MDT WED JUL 30 2008 IDZ410-310300- /O.CON.KPIH.FW.W.0006.080730T2000Z-080731T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 119 PM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A DRY SURFACE COLD FRONT HAS PUSHED INTO THE REGION PRODUCING WIND GUSTS OF 30 TO 35 MPH WITHIN THE UPPER SNAKE RIVER VALLEY THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 410 FOR THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 310243 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 843 PM MDT WED JUL 30 2008 IDZ410-310345- /O.EXP.KPIH.FW.W.0006.000000T0000Z-080731T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 843 PM MDT WED JUL 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR IDAHO ZONE 410 DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE GUSTY WINDS CONTINUE TO DIMINISH ACROSS THE AREA THIS EVENING. RELATIVE HUMIDITIES ALSO CONTINUE TO CLIMB ABOVE 15 PERCENT ACROSS THE WARNED AREA. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:02 AM MDT, 33 minutes earlier.
Area forecast discussion, Jul 30, 2:02 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 202 AM MDT WED JUL 30 2008 .DISCUSSION... EXPECT WINDY CONDITIONS THIS AFTERNOON SINCE THE UPPER LEVEL JET STREAM IS EXPECTED TO BE OVERHEAD. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE AMERICAN FALLS RESERVOIR THIS AFTERNOON SINCE THE WINDS ARE EXPECTED TO BE STRONG ENOUGH TO PRODUCE SIGNIFICANT CHOP. NO THUNDERSTORMS ARE EXPECTED TODAY THROUGH FRIDAY SINCE AN UPPER LEVEL RIDGE WILL BE BUILDING OVER THE REGION. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL TODAY BUT SHOULD WARM OVER THE NEXT COUPLE DAYS AS THE RIDGE STRENGTHENS. TEMPERATURES ARE EXPECTED TO COOL SLIGHTLY OVER THE WEEKEND AND BEYOND AS THE RIDGE RETREATS SLIGHTLY AND AN UPPER LEVEL TROUGH APPROACHES THE REGION. THIS SYSTEM WILL PRODUCE SLIGHT CHANCES OF THUNDERSTORMS OVER THE WEEKEND IN THE HIGH COUNTRY. OTHERWISE...NO STRONG PUSHES OF MOISTURE ARE FORESEEN AND SIGNIFICANT CHANCES FOR PRECIPITATION ARE LOW. && .AVIATION...MID-LEVEL CIGS ASSOCIATED WITH AN EJECTING SHORT-WAVE WERE NOTED ACROSS A PORTION OF SE IDAHO EARLY THIS MORNING. THE SHORT-WAVE WILL CLEAR THE REGION BY NOON TODAY WITH A DRY WEST FLOW OVERSPREADING THE NRN GREAT BASIN. BREEZY SW-W WINDS WILL BE THE ONLY COMPLICATING FACTOR IN THE FORECAST THIS AFTERNOON WITH PREVAILING VFR CONDITIONS. HUSTON && .FIRE WEATHER...A LOW PRESSURE SYSTEM WAS POSITIONED ALONG THE CANADIAN COAST EARLY THIS MORNING WHILE A PACKET OF EJECTING ENERGY WAS NOTED SHEARING EAST ALONG THE CANADIAN BORDER. THE LATEST NUMERICAL MODELS SHOW THIS PACKET OF ENERGY CONTINUING TO SHIFT EAST ALONG THE MONTANA HIGH LINE TODAY WHILE AN ASSOCIATED DRY SURFACE COLD FRONT TRACKS ACROSS SOUTHEAST IDAHO PRODUCING WARNING LEVEL WIND GUSTS ACROSS THE UPPER SNAKE RIVER VALLEY (ZONE 410) AND THE CRATERS OF THE MOON NATIONAL MONUMENT (SMALL PORTION OF ZONE 409). THUS HAVE CONVERTED FIRE WEATHER WATCH FOR ZONE 410 TO A RED FLAG WARNING FOR THIS AFTERNOON/EVE. REMAINS OF UPPER LOW DIG SOUTH TOWARD SEATTLE TONIGHT/THURSDAY AS UPPER RIDGE REMAINS ANCHORED OVER THE DESERT SOUTHWEST STATES LEAVING SOUTHEAST IDAHO ON FRINGE OF STRONGER WINDS TO OUR NORTHWEST. UPPER LOW ADVANCES SLOWLY EAST THROUGH CANADA FRIDAY/SATURDAY WHILE SOUTHWEST FLOW INCREASES ACROSS THE REGION. SATURDAY AND SUNDAY MAY SEE WINDS INCREASE ENOUGH FOR POTENTIAL WARNINGS ONCE AGAIN IN THE SNAKE RIVER VALLEY. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. RED FLAG WARNING FROM THIS AFTERNOON THROUGH THIS EVENING FOR IDZ410. &&
Hazardous weather outlook, Jul 29, 3:34 AM MDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT TUE JUL 29 2008 IDZ017>025-031-032-300945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:52 AM MDT | Lake Wind Advisory | PIH | 13 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.